Alert archive / Pennsylvania / Special Weather Statements in 2013
Special Weather Statement, NWS State College, PA
NWS State College, PA issued this special weather statement at Jul 10, 2013, 9:21 PM EDT for 6 counties in Pennsylvania. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2013, 9:21 PM EDT (01:21 UTC)
- Expired
- Jul 10, 2013, 10:15 PM EDT
- In force
- 54 min
- Issued by
- NWS State College, PA
Counties Columbia County, PA, Montour County, PA, Northumberland County, PA, Schuylkill County, PA, Snyder County, PA, Sullivan County, PA
The radar
The Binghamton radar (KBGM), 127 km from the middle of the area, began a volume at 01:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 1.4 hours before the alert went out and 256 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1154 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 1316 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
183
WWUS81 KCTP 110121
SPSCTP
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
921 PM EDT WED JUL 10 2013
PAZ041-042-046-049>053-058-110215-
COLUMBIA PA-MONTOUR PA-NORTHERN LYCOMING PA-NORTHUMBERLAND PA-
SCHUYLKILL PA-SNYDER PA-SOUTHERN LYCOMING PA-SULLIVAN PA-UNION PA-
921 PM EDT WED JUL 10 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT COLUMBIA...EASTERN
LYCOMING...EASTERN SNYDER...EASTERN UNION...MONTOUR...NORTHERN
SCHUYLKILL...NORTHUMBERLAND AND SULLIVAN COUNTIES...
AT 920 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
BARBOURS TO FREEBURG...MOVING EAST AT 25 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON
SMALL STREAMS AND CREEKS. THESE STORMS WILL AFFECT KETTLE CREEK
GORGE...EAGLES MERE...LAPORTE...DUSHORE...RED ROCK AND KULPMONT.
OTHER NOTABLE LOCATIONS IMPACTED WILL BE... KNOEBEL'S AMUSEMENT
PARK...BUCKNELL UNIVERSITY AND BLOOMSBURG UNIVERSITY.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 203 AND 247...I-81 BETWEEN MILE MARKERS 115
AND 139...I-180 BETWEEN MILE MARKERS 1 AND 24.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
147...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 209...ROUTE 220...
ROUTE 522...STATE ROAD 45...STATE ROAD 61...STATE ROAD 118...STATE
ROAD 309.
LAT...LON 4067 7589 4072 7711 4160 7685 4155 7622
4153 7621 4131 7631 4121 7632 4114 7627
4114 7622 4096 7621 4091 7605 4091 7599
4073 7576
$$
FORECASTER: CERUWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jul 10, 9:20 PM EDT, 1 minute earlier.
Area forecast discussion, Jul 10, 9:20 PM EDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 920 PM EDT WED JUL 10 2013 .SYNOPSIS... A COLD FRONT WILL SLIDE THROUGH THE REGION LATER TONIGHT USHERING IN SLIGHTLY COOLER AND MUCH DRIER AIR FOR THE END OF THE WEEK INTO THE WEEKEND. A RETURN TO MORE TYPICAL SUMMERTIME CONDITIONS IS EXPECTED BY EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... HAVE STARTED TRIMMING THE SEVERE THUNDERSTORM WATCH AS THE LINE OF STORMS BEGINS TO RACE EAST AND WEAKEN. HIGH RES NAM SHOWS THE COOL POOL BEHIND THE SQUALL LINE NICELY AS THE SYSTEM RAMPED UP AND CAUSED MANY INSTANCES OF DOWNED TREES AND POWER LINES FROM NW PA DOWN INTO THE CENTRAL PART OF THE STATE. THE LINE SEEMS TO BE WEAKENING NOW AS WE COOL OFF AND STABILIZE...WITH LIGHTNING STRIKES DECREASING RAPIDLY. WE'LL HAVE ONE LAST WARM HUMID NIGHT AS THE LAST OF THE CONVECTION MOVES EAST. THE COLD FRONT SHUD SLIDE THROUGH THE AREA LATER TONIGHT AND EARLY THURSDAY...FINALLY USHERING SOME RELIEF FROM THE RECENT EXTENDED SPELL OF VERY HUMID AND RAINY WEATHER. WILL LIKELY ALLOW THE FLASH FLOOD WATCH TO EXPIRE AT MIDNIGHT GIVEN THE EXPECTED WINDING DOWN OF THE STRATIFORM RAINS ON THE BACK SIDE OF THE MCS. CONCERNING POTENTIAL RAINFALL AMTS AND THE THREAT FOR FLASH FLOODING...PLEASE REFER TO THE HYDRO SECTION BELOW. LOW TEMPS TONIGHT WILL DIP TO NEAR 60F ACROSS THE NW...BUT MUGGY CONDITIONS WITH TEMPS AND DEWPOINTS IN THE U60S TO LOWER 70S WILL REMAIN ELSEWHERE. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/... A STRONG...SECONDARY UPPER LEVEL TROUGH WILL DIG SEWRD FROM THE UPPER GLAKES THURSDAY...HELPING TO BACK THE MEAN...DEEP LAYER FLOW TO THE SW AND TEMPORARILY HOLD UP THE CFRONT ACRS CENTRAL AND EASTER SECTIONS OF THE CWA. ADDITIONAL JET ENERGY NOSING INTO THE STATE AROUND THE BASE OF THIS UPPER TROUGH WILL ACT ON THE WARM/HUMID AIRMASS ACROSS THE SUSQ VALLEY AND SRN TIER COUNTIES TO FIRE UP TSRA /SOME OF WHICH COULD TRAIN AND DUMP SOME LOCALLY HEAVY 1-2 INCHES OF ADDITIONAL RAIN DURING THE MIDDAY AND AFTERNOON HOURS THURSDAY/. ON THE OTHER SIDE OF THE COIN...THE NW HALF OF THE CWA SHOULD SEE THICK LAYERED CLOUD COVER AND LIKELY PERIODS OF SHOWERS...OR EVEN A FEW TO SVRL HOUR PERIOD OF STEADY...STRATIFORM RAIN WITH A 0.25 TO 0.50 INCH OF RAINFALL. THIS MAY LEAD TO COOLER TEMPS /BY SEVERAL DEG F/ THAN WE HAVE CURRENTLY FORECAST...SO WILL HAVE TO MONITOR THIS ASPECT OF THE FCST CLOSELY. THE FAR NW ZONES WILL SEE THE LEAST /POSSIBLY NO/ PRECIP...THE COOLEST TEMPS AND LOWEST DEWPOINTS /DROPPING TO NEAR 50F IN THE AFTERNOON/. && .LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/... 10/12Z MODEL DATA INDICATES THE COLD FRONT WILL BE PUSHING SEWD AWAY FROM THE LWR SUSQ VLY TOMORROW NIGHT. THE FRONT WILL BE SLOWING ITS SEWD PROGRESSION...WITH A SHARP WEST-EAST GRADIENT EVIDENT IN THE SREF/GEFS MEAN LYR PWATS. WITH THE UPPER TROUGH AXIS CROSSING THRU CNTRL PA...WILL HOLD ON TO SOME LOW POPS IN THE FAR SE ZONES NEAR THE SLOWING SFC BOUNDARY. FURTHER TO THE NORTHWEST...A MUCH DRIER AND LESS HUMID AIRMASS WILL SPREAD SEWD FROM THE LWR LKS BEHIND A NLY FLOW ASSOCD WITH A SFC ANTICYCLONE MIGRATING EWD FM THE UPPER MIDWEST INTO THE SAINT LAWRENCE VALLEY. TODAY'S DETERMINISTIC MODELS SHOW A MORE PRONOUNCED H5 DISTURBANCE /ASSOCIATED WITH THE SHORTWAVE TROUGH PROGRESSING DOWNSTREAM OF THE GREAT LAKES ON DAY 2/ BECOMING QUASI-STNRY OR CUTTING-OFF INVOF THE NORTHEAST/NRN MID-ATLC STATES FRI-SAT...THEN WEAKENING/OPENING UP AND DRIFTING SLOWLY SWWD TOWARDS THE CENTRAL GULF COAST INTO NEXT WEEK. THERE IS A FAIRLY LARGE SPREAD IN BOTH THE SPEED AND TRACK OF THIS UPPER FEATURE...AS THE LARGE SCALE PATTERN WILL BE A STATE OF TRANSITION WITH THE ANOMALOUS CENTRAL CONUS RIDGE EXPANDING NEWD INTO SERN CANADA/NERN CONUS. BY NEXT WEEK...MUCH OF THE CONUS IS FCST TO BE UNDER THE INFLUENCE OF THE STRONG/FLAT UPPER RIDGE WHICH COULD SPELL A PERIOD OF HOT/HUMID CONDITIONS WITH TEMPS APPROACHING 90F IN SOME AREAS. BELOW TO NEAR NORMAL PWATS STILL FAVOR A RELATIVELY DRIER PERIOD FROM THURS NGT INTO THE WEEKEND WITH THE BULK OF THE RAINS FOCUSING ALONG STALLED SFC BOUNDARY ALONG THE SRN MID-ATLC STATES INTO THE SERN U.S. AS FOR TEMPERATURES...EXPECT A FEW RELATIVELY COOL NIGHTS LATER THIS WEEK BEFORE THE PATTERN REVERTS BACK TO A TYPICAL SUMMERTIME REGIME WITH THE BERMUDA RIDGE BECOMING REESTABLISHED OFF TH EAST COAST -- SUGGESTING A WARMING TREND AT LONGER RANGES. && .AVIATION /01Z THURSDAY THROUGH MONDAY/... CURRENT RADAR SHOWS SHOWERS AND THUNDERSTORMS BEGINNING TO ENTER THE REGION...WITH SHOWERS AND VICINITY THUNDERSTORMS APPROACHING BRADFORD. THE STRONGEST LINE OF CELLS CURRENTLY IS NORTH OF JST AND AOO...WITH A TRACK TO BE IN THE VICINITY OF UNV BY 00Z. CEILINGS WILL VARY BETWEEN MVFR AND VFR ACROSS THE CENTRAL AND WRN MTNS LATE THIS AFTERNOON...BEFORE LOWERING TO A SOLID MVFR TO IFR DECK AS A LARGE TSRA COMPLEX MOVES EAST FROM OHIO. ACROSS THE EAST...VFR WILL REMAIN WELL INTO THE EVENING...BEFORE CONDITIONS STEADILY DETERIORATE TO MVFR AND IFR AFTER 02Z. WILL BE CLOSELY WATCHING THE PROGRESSION OF THE MESOSCALE CONVECTIVE SYSTEM /TSRA COMPLEX/...AND MAY HAVE TO ENHANCE WIND GUSTS IN TAFS /TO 45 KTS FROM THE WEST/ FOR TARGETED TIME PERIOD LATE TODAY AND EARLY TONIGHT AS THE TSRA MOVE THROUGH. THE FRONT AND REDUCTIONS TO CIGS AND VSBYS WILL DRIFT SLOWLY SE ACRS THE STATE TONIGHT AND THURSDAY. AS WINDS GO LIGHT TONIGHT AND EARLY THURSDAY...LIFR AND AREAS OF VLIFR WILL DEVELOP DUE TO FOG AND STRATUS. THE FOCUS FOR CONVECTION THURSDAY /WITH LIKELY POPS/ WILL SHIFT TO THE LOWER SUSQ VALLEY FOR THE MIDDAY AND AFTERNOON HOURS AS THE UPPER JET TAKES ON A SLIGHT ANTICYCLONIC BULGE ACROSS PA. OUTLOOK... WED...AM LOW CIGS. SCT/LIKELY TSRA BRINGING RESTRICTIONS. THU...AM LOW CIGS POSS W MTNS. SCT TSRA IMPACTS POSSIBLE. FRI-SAT...NO SIG WX EXPECTED. && .HYDROLOGY... THE HEAVIEST OF THE RAINS EXISTS IN CELLS ALONG THE LEADING EDGE OF THE SQUALL LINE WHERE IT HAS BEEN COMMON FOR A QUICK 1/2 TO 1 INCH OF RAIN TO FALL AS THE SHOWERS PUSH THROUGH. HAD SEVERAL REPORTS OF FLOODING EARLIER BUT WE EXPECT THIS THREAT TO DIMINISH AS THE LINE OF STORMS RACES EAST AND CONTINUES TO WEAKEN. RAIN COULD LINGER INTO THURSDAY OVER SERN ZONES AS LATEST INDICATIONS ARE THE FRONT MAY SLOW DOWN OR STALL FOR A TIME. && .CTP WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL MIDNIGHT EDT TONIGHT FOR PAZ017- 024>026-033-034. && SYNOPSIS...LA CORTE/LAMBERT NEAR TERM...LA CORTE/LAMBERT/STEINBUGL SHORT TERM...LAMBERT LONG TERM...STEINBUGL AVIATION...LAMBERT/CERU HYDROLOGY...LA CORTE
Hazardous weather outlook, Jul 10, 9:04 PM EDT, 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 904 PM EDT WED JUL 10 2013 PAZ027-028-035>037-041-046-049>053-056-063-064-120115- MIFFLIN-JUNIATA-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY- CUMBERLAND-ADAMS- 904 PM EDT WED JUL 10 2013 ...SEVERE THUNDERSTORM WATCH 409 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ017-024-033-120115- CLEARFIELD-CAMBRIA-SOMERSET- 904 PM EDT WED JUL 10 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ025-026-034-120115- BLAIR-HUNTINGDON-BEDFORD- 904 PM EDT WED JUL 10 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... ...SEVERE THUNDERSTORM WATCH 409 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ057>059-065-066-120115- DAUPHIN-SCHUYLKILL-LEBANON-YORK-LANCASTER- 904 PM EDT WED JUL 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS COULD CAUSE LOCALLY HEAVY RAIN AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ004>006-010>012-018-019-042-045-120115- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-NORTHERN CENTRE- SOUTHERN CENTRE-SULLIVAN-SOUTHERN CLINTON- 904 PM EDT WED JUL 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 10, 8:18 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
818 PM EDT WED JUL 10 2013
PAZ037-041-042-110045-
NORTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-
818 PM EDT WED JUL 10 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN TIOGA...
NORTHERN LYCOMING AND NORTHERN SULLIVAN COUNTIES...
AT 816 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM TIOGA
JUNCTION TO SKI SAWMILL SKI AREA...MOVING EAST AT 30 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON
SMALL STREAMS AND CREEKS. THESE STORMS WILL AFFECT MILLERTON...
OGDENSBURG AND RALSTON.
OTHER NOTABLE LOCATIONS IMPACTED WILL BE... SKI SAWMILL SKI AREA AND
MANSFIELD UNIVERSITY.
THIS WILL IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 6...ROUTE 15...
ROUTE 220...STATE ROAD 14.
LAT...LON 4199 7692 4160 7687 4155 7624 4154 7621
4142 7626 4141 7745 4201 7721 4200 7693
FORECASTER: CERUSpecial weather statement, Jul 10, 8:26 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
826 PM EDT WED JUL 10 2013
PAZ019-026-027-037-041-042-045-046-049>052-110115-
HUNTINGDON PA-MIFFLIN PA-MONTOUR PA-NORTHERN LYCOMING PA-
NORTHUMBERLAND PA-SNYDER PA-SOUTHERN CENTRE PA-SOUTHERN CLINTON PA-
SOUTHERN LYCOMING PA-SULLIVAN PA-TIOGA PA-UNION PA-
826 PM EDT WED JUL 10 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LYCOMING...NORTHEASTERN
HUNTINGDON...NORTHEASTERN MIFFLIN...NORTHERN SNYDER...NORTHWESTERN
NORTHUMBERLAND...SOUTHEASTERN CENTRE...SOUTHEASTERN CLINTON...
SOUTHEASTERN TIOGA...UNION...WESTERN MONTOUR AND WESTERN SULLIVAN
COUNTIES...
AT 821 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 7
MILES NORTH OF BUTTONWOOD TO AVIS TO MILLHEIM TO WHIPPLE DAM STATE
PARK...MOVING EAST AT 30 MPH.
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON
SMALL STREAMS AND CREEKS. THESE STORMS WILL AFFECT TROUT RUN...MCCALL
DAM STATE PARK...SNYDER-MIDDLESWART...MONTOURSVILLE...PICTURE ROCKS
AND EAGLES MERE.
OTHER NOTABLE LOCATIONS IMPACTED WILL BE... LITTLE LEAGUE WORLD
SERIES COMPLEX AND BUCKNELL UNIVERSITY.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 177 AND 220...I-180 BETWEEN MILE MARKERS 1
AND 29.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
147...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 220...ROUTE 322...
ROUTE 522...STATE ROAD 14...STATE ROAD 45...STATE ROAD 61...STATE
ROAD 118.
LAT...LON 4161 7687 4156 7643 4128 7658 4077 7680
4064 7793 4088 7750 4118 7741 4122 7732
4122 7734 4124 7738 4166 7715 4169 7688
FORECASTER: LA CORTELocal storm report, Jul 10, 8:29 PM EDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
829 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0822 PM FLASH FLOOD 1 E STATE COLLEGE 40.79N 77.84W
07/10/2013 CENTRE PA 911 CALL CENTER
THOMPSON RUN OUT OF ITS BANKS WITH WATER ACROSS RIGHT
EASTBOUND LANE OF EAST COLLEGE AVE.
&&
EVENT NUMBER CTP1300307
EVANEGOLocal storm report, Jul 10, 8:44 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
844 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM TSTM WND DMG COLUMBUS 41.95N 79.58W
07/10/2013 WARREN PA 911 CALL CENTER
TREES AND WIRES DOWN IN COLUMBUS TWP.
0515 PM TSTM WND DMG 2 W LANDER 41.97N 79.28W
07/10/2013 WARREN PA PA D.O.T.
TREE DOWN ACROSS ROUTE 957 AT LANNING HILL ROAD.
0632 PM TSTM WND DMG LUMBER CITY 40.93N 78.57W
07/10/2013 CLEARFIELD PA 911 CALL CENTER
TREE DOWN ALONG WILLIAM CEMETARY ROAD NEAR GOLF COURSE.
0635 PM TSTM WND DMG CURWENSVILLE 40.97N 78.52W
07/10/2013 CLEARFIELD PA 911 CALL CENTER
WIRES DOWN IN PIKE TWP.
0636 PM TSTM WND DMG 3 NW CURWENSVILLE 41.00N 78.56W
07/10/2013 CLEARFIELD PA 911 CALL CENTER
TREES AND WIRES DOWN ALONG GREENVILLE PIKE IN BLOOM
TWP.
0645 PM TSTM WND DMG 1 NE CURWENSVILLE 40.98N 78.50W
07/10/2013 CLEARFIELD PA 911 CALL CENTER
TREE DOWN ON WIRES ALONG CLEARFIELD-CURWENSVILLE HWY.
0645 PM TSTM WND DMG HYDE 41.01N 78.47W
07/10/2013 CLEARFIELD PA SOCIAL MEDIA
TREES DOWN AROUND HYDE AND CURWENSVILLE.
0645 PM TSTM WND DMG 3 E CURWENSVILLE 40.97N 78.46W
07/10/2013 CLEARFIELD PA 911 CALL CENTER
TREES AND WIRES DOWN IN LAWRENCE TWP.
0704 PM TSTM WND DMG HASTINGS 40.66N 78.71W
07/10/2013 CAMBRIA PA 911 CALL CENTER
TREES AND WIRES DOWN.
0708 PM FLASH FLOOD MAHAFFEY 40.88N 78.73W
07/10/2013 CLEARFIELD PA 911 CALL CENTER
FLOODED ROADWAY AT ROUTE 219 AND ROUTE 36.
0720 PM TSTM WND DMG SNOW SHOE 41.03N 77.95W
07/10/2013 CENTRE PA 911 CALL CENTER
WIRES DOWN IN SNOW SHOE TWP.
0744 PM TSTM WND DMG JOHNSTOWN 40.33N 78.92W
07/10/2013 CAMBRIA PA 911 CALL CENTER
TREES AND WIRES DOWN ON COLEMAN AVE.
0744 PM TSTM WND DMG JOHNSTOWN 40.33N 78.92W
07/10/2013 CAMBRIA PA 911 CALL CENTER
TREES DOWN ON CULIN STREET.
0744 PM TSTM WND DMG FERNDALE 40.29N 78.92W
07/10/2013 CAMBRIA PA 911 CALL CENTER
WIRES DOWN ON A HOME.
0749 PM TSTM WND DMG 2 S GEISTOWN 40.26N 78.87W
07/10/2013 CAMBRIA PA 911 CALL CENTER
TREES DOWN IN STONY CREEK TWP.
0812 PM FLASH FLOOD STATE COLLEGE 40.79N 77.86W
07/10/2013 CENTRE PA SOCIAL MEDIA
VEHICLES STRANDED IN HIGH WATER AT THE BUS STATION.
0822 PM FLASH FLOOD 1 E STATE COLLEGE 40.79N 77.84W
07/10/2013 CENTRE PA 911 CALL CENTER
THOMPSON RUN OUT OF ITS BANKS WITH WATER ACROSS RIGHT
EASTBOUND LANE OF EAST COLLEGE AVE.
&&
EVENT NUMBER CTP1300291 CTP1300292 CTP1300298 CTP1300293 CTP1300297
CTP1300294 CTP1300295 CTP1300299 CTP1300304 CTP1300296 CTP1300300
CTP1300301 CTP1300302 CTP1300303 CTP1300305 CTP1300306 CTP1300307
EVANEGOSpecial weather statement, Jul 10, 8:55 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
855 PM EDT WED JUL 10 2013
PAZ026>028-034>036-050-052-056-057-063-064-110200-
ADAMS PA-BEDFORD PA-CUMBERLAND PA-DAUPHIN PA-FRANKLIN PA-FULTON PA-
HUNTINGDON PA-JUNIATA PA-MIFFLIN PA-NORTHUMBERLAND PA-PERRY PA-
SNYDER PA-
855 PM EDT WED JUL 10 2013
...STRONG THUNDERSTORMS WILL AFFECT CUMBERLAND...FRANKLIN...FULTON...
HUNTINGDON...JUNIATA...MIFFLIN...NORTHWESTERN DAUPHIN...PERRY...
SOUTHEASTERN BEDFORD...SOUTHERN NORTHUMBERLAND...SOUTHERN SNYDER AND
WESTERN ADAMS COUNTIES...
AN AREA OF STRONG THUNDERSTORMS COVERED PORTIONS OF ADAMS...
BEDFORD...CUMBERLAND...DAUPHIN...FRANKLIN...FULTON...HUNTINGDON...
JUNIATA...MIFFLIN...NORTHUMBERLAND...PERRY AND SNYDER COUNTIES AT 852
PM EDT. THE STRONG THUNDERSTORMS WERE GENERALLY MOVING EAST AT 30
MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STRONG THUNDERSTORMS.
VERY HEAVY RAIN WILL FALL FROM THESE STRONG THUNDERSTORMS...AND WILL
CAUSE WATER TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN
WILL CAUSE RAPID RISES ON SMALL STREAMS AND CREEKS.
OTHER NOTABLE LOCATIONS IMPACTED WILL BE... WHITETAIL SKI AREA...
SHIPPENSBURG UNIVERSITY...PENN STATE DICKINSON SCHOOL OF LAW AND PENN
STATE MONT ALTO.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 151 AND 232...I-70 BETWEEN
MILE MARKERS 147 AND 170...I-81 BETWEEN MILE MARKERS 1 AND 62.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
11/15...ROUTE 22...ROUTE 22/522...ROUTE 30...ROUTE 209...ROUTE 322...
ROUTE 322/22...ROUTE 522...STATE ROAD 61.
LAT...LON 3972 7870 4070 7781 4079 7655 4068 7665
4066 7670 4064 7668 3972 7745
FORECASTER: CERUSpecial weather statement, Jul 10, 9:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
921 PM EDT WED JUL 10 2013
PAZ041-042-046-049>053-058-110215-
COLUMBIA PA-MONTOUR PA-NORTHERN LYCOMING PA-NORTHUMBERLAND PA-
SCHUYLKILL PA-SNYDER PA-SOUTHERN LYCOMING PA-SULLIVAN PA-UNION PA-
921 PM EDT WED JUL 10 2013
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT COLUMBIA...EASTERN
LYCOMING...EASTERN SNYDER...EASTERN UNION...MONTOUR...NORTHERN
SCHUYLKILL...NORTHUMBERLAND AND SULLIVAN COUNTIES...
AT 920 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM
BARBOURS TO FREEBURG...MOVING EAST AT 25 MPH.
WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN
WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS
AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE RAPID RISES ON
SMALL STREAMS AND CREEKS. THESE STORMS WILL AFFECT KETTLE CREEK
GORGE...EAGLES MERE...LAPORTE...DUSHORE...RED ROCK AND KULPMONT.
OTHER NOTABLE LOCATIONS IMPACTED WILL BE... KNOEBEL'S AMUSEMENT
PARK...BUCKNELL UNIVERSITY AND BLOOMSBURG UNIVERSITY.
THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-80 BETWEEN MILE MARKERS 203 AND 247...I-81 BETWEEN MILE MARKERS 115
AND 139...I-180 BETWEEN MILE MARKERS 1 AND 24.
THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...STATE HIGHWAY
147...ROUTE 11...ROUTE 11/15...ROUTE 15...ROUTE 209...ROUTE 220...
ROUTE 522...STATE ROAD 45...STATE ROAD 61...STATE ROAD 118...STATE
ROAD 309.
LAT...LON 4067 7589 4072 7711 4160 7685 4155 7622
4153 7621 4131 7631 4121 7632 4114 7627
4114 7622 4096 7621 4091 7605 4091 7599
4073 7576
FORECASTER: CERUThe office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 8:06 PM EDT | Areal Flood Advisory | CTP | Centre, Clinton, Lycoming, Union | 114 min |
| Jul 10, 8:18 PM EDT | Special Weather Statement | CTP | Sullivan, Tioga | 27 min |
| Jul 10, 8:26 PM EDT | Special Weather Statement | CTP | Lycoming, Snyder, Sullivan, Union | 49 min |
| Jul 10, 8:55 PM EDT | Special Weather Statement | CTP | Cumberland, Franklin, Fulton, Huntingdon, Juniata, Mifflin and 1 more | 65 min |
| Jul 10, 9:57 PM EDT | Special Weather Statement | CTP | Adams, Cumberland, Dauphin, Franklin, Juniata, Lancaster and 4 more | 78 min |
Nearby
Special Weather Statements in Pennsylvania, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.